MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-325-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Intracranial Hemorrhage (1891); Vasoconstriction (2126); Cognitive Changes (2551)
Date of Event 12/06/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Continuation of d10: product id: ped2-325-20 (b621488).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a patient who had two pipelines of the same model/lot implanted who had post-operative complications.It was reported that the two pipeline flex with shield stents were implanted on (b)(6) 2024.No device malfunction or intraoperative issue was reported.On (b)(6) 2024, the patient was hospitalized after experiencing fever and progressive decline in mental status.Imaging results were suggestive of concern for cerebral vasospasm associated with subarachnoid hemorrhage (sah) in evolution.The patient underwent a procedure for intraarterial vasodilator (verapamil 20mg) internal carotid artery (ica) infusion with mild improvement and was monitored.It was considered likely that vasospasm caused the symptoms of fever and similar symptoms to pneumonia and septic shock.The patient outcome was noted as "recovering/resolving." the event required patient hospitalization and intervention but was not life-threatening and did not result in patient disability.Site assessment concluded the events were possible related to the patient disease under study and/or the index procedure but not related to the implanted pipelines or accessory devices.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the event was causally related to the disease under study.The site was queried to confirm if multiple devices were used.Available source document only mentions one study device implantation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the event became fatal on (b)(6) 2024.Symptomatic vasospasm pdo 5, 8, dci on ct pod 18, death severe adverse event criteria although not immediate cause of death, the vasospasm and dci may have contributed to prolonged intubation and ards.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21093492
Report Number2029214-2025-00066
Device Sequence Number21015727
Product Code OUT
UDI-Device Identifier00763000284091
UDI-Public(01)00763000284091(17)260905(10)B621488
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2026
Device Model NumberPED2-325-20
Device Catalogue NumberPED2-325-20
Device Lot NumberB621488
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer01/14/2025
07/16/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/05/2025
08/13/2025
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite